Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 29, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Mar 30, 2021, 3:22 AM EDT. It took effect at Mar 30, 2021, 3:00 PM EDT. It was in force for 72 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2021, 3:22 AM EDT (07:22 UTC)
- In effect from
- Mar 30, 2021, 3:00 PM EDT
- Expired
- Apr 2, 2021, 2:45 PM EDT
- In force
- 72 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
365 WHUS71 KGYX 300722 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 322 AM EDT Tue Mar 30 2021 ANZ150>154-302130- /O.NEW.KGYX.SC.Y.0029.210330T1900Z-210401T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 322 AM EDT Tue Mar 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EDT WEDNESDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Casco Bay and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 3 PM this afternoon to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
11 follow-up statements
572 WHUS71 KGYX 301229 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 829 AM EDT Tue Mar 30 2021 ANZ150>154-310230- /O.CON.KGYX.SC.Y.0029.210330T1900Z-210401T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 829 AM EDT Tue Mar 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EDT WEDNESDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 3 PM this afternoon to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
936 WHUS71 KGYX 301918 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 318 PM EDT Tue Mar 30 2021 ANZ150>154-310930- /O.CON.KGYX.SC.Y.0029.000000T0000Z-210401T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 318 PM EDT Tue Mar 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
162 WHUS71 KGYX 310719 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 319 AM EDT Wed Mar 31 2021 ANZ150-152-154-312130- /O.EXT.KGYX.SC.Y.0029.000000T0000Z-210402T0800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 319 AM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-153-312130- /O.EXT.KGYX.SC.Y.0029.000000T0000Z-210401T0300Z/ Penobscot Bay-Casco Bay- 319 AM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 5 ft. * WHERE...Casco Bay and Penobscot Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
930 WHUS71 KGYX 311930 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 330 PM EDT Wed Mar 31 2021 ANZ150-152-154-010930- /O.CON.KGYX.SC.Y.0029.000000T0000Z-210402T0800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 330 PM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt, becoming west, then northwest and seas 4 to 8 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-153-010300- /O.CON.KGYX.SC.Y.0029.000000T0000Z-210401T0300Z/ Penobscot Bay-Casco Bay- 330 PM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 5 ft. * WHERE...Casco Bay and Penobscot Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
756 WHUS71 KGYX 010219 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1019 PM EDT Wed Mar 31 2021 ANZ151-153-011630- /O.EXT.KGYX.SC.Y.0029.000000T0000Z-210402T0800Z/ Penobscot Bay-Casco Bay- 1019 PM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt at times. Seas 2 to 5 ft. * WHERE...Casco Bay and Penobscot Bay. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-152-154-011630- /O.CON.KGYX.SC.Y.0029.000000T0000Z-210402T0800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1019 PM EDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt, becoming west, then northwest and seas 4 to 8 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
563 WHUS71 KGYX 010704 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 304 AM EDT Thu Apr 1 2021 ANZ150-152-154-012115- /O.CON.KGYX.SC.Y.0029.000000T0000Z-210402T0800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 304 AM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-153-012115- /O.CON.KGYX.SC.Y.0029.000000T0000Z-210402T0800Z/ Penobscot Bay-Casco Bay- 304 AM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 1 to 4 ft. * WHERE...Casco Bay and Penobscot Bay. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
556 WHUS71 KGYX 011405 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1005 AM EDT Thu Apr 1 2021 ANZ150-152-154-020415- /O.CON.KGYX.SC.Y.0029.000000T0000Z-210402T0800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1005 AM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-153-020415- /O.CON.KGYX.SC.Y.0029.000000T0000Z-210402T0800Z/ Penobscot Bay-Casco Bay- 1005 AM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 1 to 4 ft. * WHERE...Casco Bay and Penobscot Bay. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Watson
246 WHUS71 KGYX 011909 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 309 PM EDT Thu Apr 1 2021 ANZ150-152-154-020915- /O.EXT.KGYX.SC.Y.0029.000000T0000Z-210402T2100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 309 PM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 5 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-153-020915- /O.EXT.KGYX.SC.Y.0029.000000T0000Z-210402T1200Z/ Penobscot Bay-Casco Bay- 309 PM EDT Thu Apr 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Casco Bay and Penobscot Bay. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Watson
125 WHUS71 KGYX 020813 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 413 AM EDT Fri Apr 2 2021 ANZ151-153-020915- /O.CAN.KGYX.SC.Y.0029.000000T0000Z-210402T1200Z/ Penobscot Bay-Casco Bay- 413 AM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas will continue to subside $$ ANZ150-152-154-022100- /O.CON.KGYX.SC.Y.0029.000000T0000Z-210402T2100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 413 AM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
890 WHUS71 KGYX 021418 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1018 AM EDT Fri Apr 2 2021 ANZ150-152-154-022100- /O.CON.KGYX.SC.Y.0029.000000T0000Z-210402T2100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1018 AM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Seas 3 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Watson
564 WHUS71 KGYX 021845 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 245 PM EDT Fri Apr 2 2021 ANZ150-152-154-021945- /O.CAN.KGYX.SC.Y.0029.000000T0000Z-210402T2100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 245 PM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas will continue to subside this evening. $$ Watson
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 10:27 PM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, Mar 29, 10:27 PM EDT, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Gray ME 1027 PM EDT Mon Mar 29 2021 .SYNOPSIS... Winds will gradually diminish this evening as low pressure continues to move northeastward. Tranquil weather and above average temperatures will dominate through Wednesday before an another area of low pressure brings widespread rain to the area Wednesday night through Thursday. Rivers levels will continue to level off or even lower through early this week before rising again on Thursday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Latest Update... Have updated the near term portion of the forecast based on latest observations and mesoscale models. Gusty northwesterly winds early this evening have already quickly diminished as high pressure builded overhead from the Great Lakes region. Some locations have changed from strong gusty winds to calm conditions in just a few hours period. With clear skies and diminishing winds, radiational cooling will follow, especially with the low dew points in the region. Have lowered min temperatures a few degrees for this reason. Made adjustments to the near term wind, cloud and dew point forecast. Otherwise, dry and cool weather will continue over Maine and New Hampshire. There will be moderating temperatures away from the coast on Tuesday. Coastal areas will continue with cooler conditions due to a developing southerly breeze off the water. Prev Disc... Gusty northwesterly winds have moved through the region today. Wind gusts peaked just under 50kts midday, and will slowly start to subside. Wind Advisory will remain in effect through 5pm and a few gusts to 35kts may hold until through sunset. Overnight high pressure currently over the Ohio River Valley will shift eastwards. Winds will subside, near calm by sunrise. Clear skies will allow temperatures to drop below freezing for all but the immediate coastline with low dropping into the teens along the Canadian border. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... High pressure will cross the region tomorrow and temperatures will rapidly rebound under clear skies. Pushed temps a few degrees up with the strong sun for all but the midcoast. Here I've lowered them a bit to reflect the onshore flow which will keep most of the midcoast in the upper 40s. Overnight Tuesday the high will shift east. With onshore flow continuing expect some fog and low stratus to develop along the coast and perhaps as far inland as Augusta. Have added Areas of Fog to the forecast, and visibilities dropping to a mile. Will need to assess again if more dense fog is possible. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Overview: Ridging on Wednesday will allow for tranquil weather and above average temperatures before a series of systems and broad troughing moves in late week allowing for unsettled weather and at or below average temperatures. Impacts: Rivers and streams are currently near bankfull due to melting snow and recent heavy rainfall but they should remain nearly steady or slowly fall over the next few days. There is high confidence for another widespread moderate precipitation event to occur on Wednesday night and Thursday, which could once again push rivers and streams towards bankfull or even minor flood stage, especially across the headwaters. Forecast details: Wednesday will be an unseasonably warm Spring day with temperatures likely reaching the 60s across many locations with southwesterly flow resulting in WAA. While skies should be mostly sunny in the morning, clouds will increase during the afternoon ahead of an approaching area of low pressure to our south and west. 500 mb troughing will move in on Wednesday night as an area of low pressure passes over the region from the southwest. This will result in a widespread precipitation event across the CWA along with potentially some gusty winds, especially along the coast. Went generally above guidance for winds as the pressure gradient force will be increasing on Thursday and this will likely translate to the potential for locally strong wind gusts. Ensemble and deterministic model guidance is currently favoring the highest QPF to fall near the coast in association with a coastal front with slightly lower amounts across southern NH and northern locations. Rainfall amounts of generally three quarters of an inch to one inch are likely, with some potential for locally greater than an inch of rain, especially near the MidCoast. As the system begins to slowly pull away to our northeast late on Thursday a cold front will dive south out of Canada with colder air filtering in behind it. This may allow for rain to change over to snow from north to south with minor accumulations possible, especially across the mountains. Unlike the system from Sunday, the late week storm will be slow to exit as it becomes cutoff from the mean flow and therefore only slowly meanders northward through the weekend into Quebec. This will allow for upslope snow and rain showers to continue through at least Friday with perhaps some of these showers even making it down to the coast, especially during the afternoon hours after peak daytime heating. There remains disagreements in ensemble guidance for late this weekend and early next week as the GEFS geopotential height anomalies favor below normal heights for much of the period with our area in between 500 mb ridging to our west and troughing to the east. This will allow for some unsettled weather chances but no significant storms currently look likely. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... Short Term... Gusty northwesterly winds will diminish overnight. Expect VFR conditions to prevail with clearing skies after sunset. Winds will decrease to less than 10kts by morning with high pressure building in for Tuesday. Long Term... VFR conditions expected on Wednesday before MVFR/IFR ceilings and widespread rain moves in Wednesday late Wednesday afternoon or night and persists through Thursday. VFR conditions will return by Friday except across northern mountain terminals where upslope snow showers and lower ceilings may persist. An isolated shower cannot be ruled out for southern terminals but no major impacts are expected. Gusty west to northwest winds are possible on Thursday with some potential for gusts of 30+ mph. && .MARINE... Short Term...Winds have diminished sufficiently enough to lower all gales to SCAs early this evening. Light winds and seas will return for Tuesday and Tuesday night as the high moves across the region. Long Term... SCA conditions possible on Wednesday, especially during the afternoon and night as southerly winds gust up to 30 kts and seas build to 4-6 feet. Winds will then turn northwesterly on Thursday with SCA conditions likely as seas build to 6-8 feet and winds gust up to 35 kts. Widespread rain is expected late Wednesday afternoon and Thursday with scattered showers possible through the weekend and early next week. && .HYDROLOGY... Rivers have crested and are receding from yesterday rainfall. Headwaters and tributaries continue to run near bankfull with the remaining snowpack runoff. Additional rainfall of 1-1.5 inches from Wednesday into Thursday will again result in multiple headwater locations reaching action stage. There is a low chance of minor flooding, with the most likely location being in the upslope regions of the Whites. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...Small Craft Advisory until 6 AM EDT Tuesday for ANZ150-152-154. && NEAR/SHORT TERM...Cannon/Clair
Hazardous weather outlook, Mar 30, 3:18 AM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 318 AM EDT Tue Mar 30 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-310730- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 318 AM EDT Tue Mar 30 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A period of moderate rain will combine with continued snow melt and recent wet conditions to bring river levels back up again late in the week. Similar rainfall amounts to this past Sunday night will likely bring river levels higher this time around and some minor flooding is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-310730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 318 AM EDT Tue Mar 30 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is some chance for gale force gusts outside of the bays Thursday ahead of approaching low pressure/frontal boundary. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:50 PM EDT | Small Craft Advisory | GYX | 6 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.